Alert archive / Wisconsin / Gale Watches in 2016

Gale Watch 4, NWS Green Bay, WI

March 22, 2016

NWS Green Bay, WI issued this gale watch at Mar 22, 2016, 4:53 AM CDT. It took effect at Mar 23, 2016, 7:00 PM CDT. It was in force for .

The area

The counties it named.

The facts

Issued
Mar 22, 2016, 4:53 AM CDT (09:53 UTC)
In effect from
Mar 23, 2016, 7:00 PM CDT
Expired
Mar 23, 2016, 4:51 AM CDT
In force
Issued by
NWS Green Bay, WI

The text

As transmitted.

879 
WHUS73 KGRB 220953
MWWGRB

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREEN BAY WI
453 AM CDT TUE MAR 22 2016

...NORTHEAST GALES POSSIBLE WEDNESDAY AFTERNOON THROUGH THURSDAY...

.A STRONG LOW PRESSURE SYSTEM WILL TRACK FROM THE CENTRAL PLAINS
TO ILLINOIS AND SOUTHERN LAKE MICHIGAN DURING THE MIDDLE OF THE
WEEK. AS THIS SYSTEM APPROACHES...STRONG NORTHEAST WINDS WILL
DEVELOP...WITH GALE FORCE GUSTS TO 40 KTS POSSIBLE AT TIMES.

LMZ521-522-541>543-221800-
/O.NEW.KGRB.GL.A.0004.160323T1800Z-160325T0000Z/
GREEN BAY SOUTH OF LINE FROM  CEDAR RIVER TO ROCK ISLAND PASSAGE
AND NORTH OF A LINE FROM OCONTO WI TO LITTLE STURGEON BAY WI-
GREEN BAY SOUTH OF LINE FROM  OCONTO WI TO LITTLE STURGEON BAY WI-
ROCK ISLAND PASSAGE TO STURGEON BAY WI-
STURGEON BAY TO TWO RIVERS WI-TWO RIVERS TO SHEBOYGAN WI-
453 AM CDT TUE MAR 22 2016

...GALE WATCH IN EFFECT FROM WEDNESDAY AFTERNOON THROUGH THURSDAY
EVENING...

THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS ISSUED A GALE
WATCH...WHICH IS IN EFFECT FROM WEDNESDAY AFTERNOON THROUGH
THURSDAY EVENING. 

* NORTHEAST WINDS WILL INCREASE TO 30 KTS...WITH GALE FORCE GUSTS
  TO 40 KTS AT TIMES.

* WAVES WILL BUILD TO 5 TO 7 FEET ON THE BAY...AND 7 TO 10 FT ON
  LAKE MICHIGAN WEDNESDAY NIGHT INTO THURSDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS HAS
SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING AND LOCATION IS
STILL UNCERTAIN. IT IS INTENDED TO PROVIDE ADDITIONAL LEAD TIME
FOR MARINERS WHO MAY WISH TO CONSIDER ALTERING THEIR PLANS.

&&

$$
KIECKBUSCH
4 follow-up statements
848 
WHUS73 KGRB 221520
MWWGRB

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREEN BAY WI
1020 AM CDT TUE MAR 22 2016

...NORTHEAST GALES LIKELY WEDNESDAY AFTERNOON THROUGH THURSDAY...

.A STRONG LOW PRESSURE SYSTEM WILL TRACK FROM THE CENTRAL PLAINS
TO ILLINOIS AND SOUTHERN LAKE MICHIGAN DURING THE MIDDLE OF THE
WEEK. AS THIS SYSTEM APPROACHES...STRONG NORTHEAST WINDS WILL
DEVELOP...WITH GALE FORCE GUSTS TO 40 KTS POSSIBLE AT TIMES.

LMZ521-522-541>543-222330-
/O.CON.KGRB.GL.A.0004.160323T1800Z-160325T0000Z/
GREEN BAY SOUTH OF LINE FROM  CEDAR RIVER TO ROCK ISLAND PASSAGE
AND NORTH OF A LINE FROM OCONTO WI TO LITTLE STURGEON BAY WI-
GREEN BAY SOUTH OF LINE FROM  OCONTO WI TO LITTLE STURGEON BAY WI-
ROCK ISLAND PASSAGE TO STURGEON BAY WI-
STURGEON BAY TO TWO RIVERS WI-TWO RIVERS TO SHEBOYGAN WI-
1020 AM CDT TUE MAR 22 2016

...GALE WATCH REMAINS IN EFFECT FROM WEDNESDAY AFTERNOON THROUGH
THURSDAY EVENING...

* NORTHEAST WINDS WILL INCREASE TO 30 KTS...WITH GALE FORCE GUSTS
  TO 40 KTS AT TIMES WEDNESDAY AFTERNOON THROUGH THURSDAY.

* WAVES WILL BUILD TO 5 TO 7 FEET ON THE BAY...AND 7 TO 10 FT ON 
  LAKE MICHIGAN WEDNESDAY NIGHT INTO THURSDAY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS HAS
SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING AND LOCATION IS
STILL UNCERTAIN. IT IS INTENDED TO PROVIDE ADDITIONAL LEAD TIME
FOR MARINERS WHO MAY WISH TO CONSIDER ALTERING THEIR PLANS.

&&

$$
849 
WHUS73 KGRB 222110
MWWGRB

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREEN BAY WI
410 PM CDT TUE MAR 22 2016

...NORTHEAST GALES LIKELY WEDNESDAY EVENING THROUGH THURSDAY...

.A STRONG LOW PRESSURE SYSTEM WILL TRACK FROM THE CENTRAL PLAINS
TO ILLINOIS AND SOUTHERN LAKE MICHIGAN DURING THE MIDDLE OF THE
WEEK. AS THIS SYSTEM APPROACHES...STRONG NORTHEAST WINDS WILL
DEVELOP...WITH GALE FORCE GUSTS TO 40 KTS POSSIBLE AT TIMES
WEDNESDAY EVENING THROUGH THURSDAY EVENING.

LMZ541>543-230515-
/O.NEW.KGRB.SC.Y.0023.160323T0600Z-160324T0000Z/
/O.EXT.KGRB.GL.A.0004.160324T0000Z-160325T0000Z/
ROCK ISLAND PASSAGE TO STURGEON BAY WI-
STURGEON BAY TO TWO RIVERS WI-TWO RIVERS TO SHEBOYGAN WI-
410 PM CDT TUE MAR 22 2016

...SMALL CRAFT ADVISORY IN EFFECT FROM 1 AM TO 7 PM CDT
WEDNESDAY...
...GALE WATCH NOW IN EFFECT FROM WEDNESDAY EVENING THROUGH
THURSDAY EVENING...

THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS ISSUED A SMALL
CRAFT ADVISORY...WHICH IS IN EFFECT FROM 1 AM TO 7 PM CDT
WEDNESDAY. 

* WINDS...NORTHEAST 10 TO 20 KTS WITH GUSTS TO 25 KTS TONIGHT.
  NORTHEAST WINDS WILL INCREASE TO 30 KTS BY WEDNESDAY
  MORNING...WITH GUSTS TO 35 KTS IN THE AFTERNOON. NORTHEAST GALES
  ARE EXPECTED WEDNESDAY NIGHT THROUGH THURSDAY AFTERNOON.

* WAVES WILL BUILD TO 4 TO 7 FT LATE TONIGHT...THEN TO 6 TO 10
  FEET WEDNESDAY NIGHT INTO THURSDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS HAS
SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING AND LOCATION IS
STILL UNCERTAIN. IT IS INTENDED TO PROVIDE ADDITIONAL LEAD TIME
FOR MARINERS WHO MAY WISH TO CONSIDER ALTERING THEIR PLANS.

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OVER 20 KNOTS OR
WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$

LMZ521-522-230515-
/O.NEW.KGRB.SC.Y.0023.160323T1200Z-160324T0000Z/
/O.EXT.KGRB.GL.A.0004.160324T0000Z-160325T0000Z/
GREEN BAY SOUTH OF LINE FROM  CEDAR RIVER TO ROCK ISLAND PASSAGE
AND NORTH OF A LINE FROM OCONTO WI TO LITTLE STURGEON BAY WI-
GREEN BAY SOUTH OF LINE FROM  OCONTO WI TO LITTLE STURGEON BAY WI-
410 PM CDT TUE MAR 22 2016

...SMALL CRAFT ADVISORY IN EFFECT FROM 7 AM TO 7 PM CDT
WEDNESDAY...
...GALE WATCH NOW IN EFFECT FROM WEDNESDAY EVENING THROUGH
THURSDAY EVENING...

THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS ISSUED A SMALL
CRAFT ADVISORY...WHICH IS IN EFFECT FROM 7 AM TO 7 PM CDT
WEDNESDAY. 

* WINDS...NORTHEAST 10 TO 20 KTS WITH GUSTS TO 25 KTS TONIGHT.
  NORTHEAST WINDS WILL INCREASE TO 30 KTS BY WEDNESDAY
  MORNING...WITH GUSTS TO 35 KTS POSSIBLE IN THE AFTERNOON.
  NORTHEAST GALES ARE EXPECTED WEDNESDAY NIGHT INTO THURSDAY
  MORNING.

* WAVES WILL BUILD TO 3 TO 5 FT ON WEDNESDAY MORNING...THEN TO 4
  TO 7 FEET LATE WEDNESDAY NIGHT INTO THURSDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS HAS
SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING AND LOCATION IS
STILL UNCERTAIN. IT IS INTENDED TO PROVIDE ADDITIONAL LEAD TIME
FOR MARINERS WHO MAY WISH TO CONSIDER ALTERING THEIR PLANS.

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OVER 20 KNOTS OR
WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$

BERSCH
213 
WHUS73 KGRB 230118
MWWGRB

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREEN BAY WI
818 PM CDT TUE MAR 22 2016

...NORTHEAST GALES LIKELY WEDNESDAY EVENING THROUGH THURSDAY...

.A STRONG LOW PRESSURE SYSTEM WILL TRACK FROM THE CENTRAL PLAINS
TO ILLINOIS AND SOUTHERN LAKE MICHIGAN DURING THE MIDDLE OF THE
WEEK. AS THIS SYSTEM APPROACHES...STRONG NORTHEAST WINDS WILL
DEVELOP...WITH GALE FORCE GUSTS TO 40 KTS POSSIBLE AT TIMES
WEDNESDAY EVENING THROUGH THURSDAY EVENING.

LMZ521-522-541>543-230930-
/O.EXT.KGRB.SC.Y.0023.160323T0118Z-160324T0000Z/
/O.CON.KGRB.GL.A.0004.160324T0000Z-160325T0000Z/
GREEN BAY SOUTH OF LINE FROM  CEDAR RIVER TO ROCK ISLAND PASSAGE
AND NORTH OF A LINE FROM OCONTO WI TO LITTLE STURGEON BAY WI-
GREEN BAY SOUTH OF LINE FROM  OCONTO WI TO LITTLE STURGEON BAY WI-
ROCK ISLAND PASSAGE TO STURGEON BAY WI-
STURGEON BAY TO TWO RIVERS WI-TWO RIVERS TO SHEBOYGAN WI-
818 PM CDT TUE MAR 22 2016

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 7 PM CDT WEDNESDAY...
...GALE WATCH REMAINS IN EFFECT FROM WEDNESDAY EVENING THROUGH
THURSDAY EVENING...

* WINDS...NORTHEAST 15 TO 25 KTS TONIGHT. NORTHEAST WINDS WILL
  INCREASE TO 30 KTS BY WEDNESDAY MORNING...WITH GUSTS TO 35 KTS
  POSSIBLE IN THE AFTERNOON. NORTHEAST GALES ARE EXPECTED
  WEDNESDAY NIGHT INTO THURSDAY MORNING.

* WAVES WILL BUILD TO 3 TO 5 FT LATE TONIGHT INTO WEDNESDAY
  MORNING...THEN TO 4 TO 7 FEET LATE WEDNESDAY NIGHT INTO THURSDAY
  ON THE BAY. ON LAKE MICHIGAN...WAVES WILL BUILD TO 4 TO 7 FEET
  LATE TONIGHT...THEN TO 6 TO 10 FEET WEDNESDAY NIGHT INTO
  THURSDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS HAS
SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING AND LOCATION IS
STILL UNCERTAIN. IT IS INTENDED TO PROVIDE ADDITIONAL LEAD TIME
FOR MARINERS WHO MAY WISH TO CONSIDER ALTERING THEIR PLANS.

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OVER 20 KNOTS OR
WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$

BERSCH
054 
WHUS73 KGRB 230951
MWWGRB

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREEN BAY WI
451 AM CDT WED MAR 23 2016

...NORTHEAST GALES EXPECTED TONIGHT AND THURSDAY...

.A STRONG LOW PRESSURE SYSTEM WILL TRACK FROM THE CENTRAL PLAINS
TO ILLINOIS AND SOUTHERN LAKE MICHIGAN BY THURSDAY. AS THIS
SYSTEM APPROACHES...STRONG NORTHEAST WINDS WILL DEVELOP...WITH
GALE FORCE GUSTS TO 40 KTS EXPECTED TONIGHT INTO THURSDAY.

LMZ521-522-541>543-231800-
/O.CON.KGRB.SC.Y.0023.000000T0000Z-160324T0000Z/
/O.UPG.KGRB.GL.A.0004.160324T0000Z-160325T0000Z/
/O.NEW.KGRB.GL.W.0007.160324T0000Z-160325T0000Z/
GREEN BAY SOUTH OF LINE FROM  CEDAR RIVER TO ROCK ISLAND PASSAGE
AND NORTH OF A LINE FROM OCONTO WI TO LITTLE STURGEON BAY WI-
GREEN BAY SOUTH OF LINE FROM  OCONTO WI TO LITTLE STURGEON BAY WI-
ROCK ISLAND PASSAGE TO STURGEON BAY WI-
STURGEON BAY TO TWO RIVERS WI-TWO RIVERS TO SHEBOYGAN WI-
451 AM CDT WED MAR 23 2016

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS
EVENING...
...GALE WARNING IN EFFECT FROM 7 PM THIS EVENING TO 7 PM CDT
THURSDAY...

THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS ISSUED A GALE
WARNING...WHICH IS IN EFFECT FROM 7 PM THIS EVENING TO 7 PM CDT
THURSDAY. THE GALE WATCH IS NO LONGER IN EFFECT. 

* WINDS WILL BE FROM THE NORTHEAST AT 15 TO 25 KTS WITH GUSTS TO
  AROUND 30 KTS TODAY. NORTHEAST GALE FORCE GUSTS TO 40 KTS WILL
  DEVELOP THIS EVENING AND CONTINUE THROUGH THURSDAY.

* WAVES WILL BUILD TO 3 TO 5 FT ON THE BAY AND 5 TO 7 FT ON LAKE
  MICHIGAN TODAY. WAVE HEIGHTS WILL CONTINUE TO BUILD TO 4 TO 7 FT
  ON THE BAY...AND 7 TO 10 FT ON LAKE MICHIGAN...TONIGHT AND
  THURSDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS AROUND 35 KNOTS OR GREATER ARE
EXPECTED. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$
KIECKBUSCH

What forecasters said that day

The local office's own words before this gale watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Green Bay, WI wrote its last area forecast discussion before this gale watch went out at Mar 22, 4:27 AM CDT, 26 minutes earlier.

Area forecast discussion, Mar 22, 4:27 AM CDT, 26 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GREEN BAY WI
427 AM CDT TUE MAR 22 2016

FORECAST DISCUSSION FOR ROUTINE MORNING FORECAST ISSUANCE

.SHORT TERM...TODAY...TONIGHT...AND WEDNESDAY
ISSUED AT 426 AM CDT TUE MAR 22 2016

WINTER WEATHER HEADLINES AND SNOWFALL AMOUNTS WILL BE THE MAIN
FCST CONCERNS.

A WEAK AND MOISTURE-STARVED CLIPPER SYSTEM WAS MOVG INTO THE
WSTRN GREAT LAKES EARLY THIS MORNING...BUT PCPN HAD YET TO DEVELOP
OVER THE NORTHERN PART OF THE FCST AREA DUE TO SATURATION ISSUES.
WE SHOULD SEE SOME LIGHT SNOW OR MIXED RAIN/SNOW DEVELOP OVER THE
FAR NORTH IN THE NEXT COUPLE HOURS...BUT ACCUMS SHOULD REMAIN
UNDER AN INCH. ALTHOUGH THE IMMEDIATE IMPACTS OF THIS SYSTEM
ARE MINIMAL...IT WILL PLAY AN IMPORTANT ROLE IN THE UPCOMING
WINTER STORM BY DRAWING COLDER AIR INTO NORTHERN AND CENTRAL WI
TODAY AND TONIGHT.

HAVE GONE WITH A GENERALLY DRY FCST AFTER THE CLIPPER EXITS
MIDDAY...AND BEFORE FRONTOGENETIC FORCING AND BETTER SATURATION
ARRIVES AROUND MIDNIGHT TONIGHT. ONCE THE PCPN DEVELOPS...IT
SHOULD BE MAINLY SNOW NORTH OF AN AUW-SUE LINE...WITH RAIN OR
MIXED RAIN/SNOW CHANGING TO A SNOW/SLEET MIX OVERNIGHT AS COLDER
AIR PUSHES SOUTH DUE TO INCREASING NE WINDS. HIGHS WILL VARY
CONSIDERABLY ACROSS THE AREA TODAY...WITH READINGS RANGING FROM
AROUND 40 NEAR THE UPPER MICHIGAN BORDER TO THE MIDDLE 50S IN
CENTRAL WI. LOWS TONIGHT SHOULD SETTLE INTO THE 20S ACROSS
NC/NE WI...WITH LOWER 30S OVER MUCH OF C/EC WI.

MOST MODELS HAVE TRENDED CLOSER TO THE GFS...BRINGING PCPN
FARTHER NORTHWEST INTO WI. THE ECMWF HAS ALSO TRENDED FARTHER
NORTHWEST...BUT STILL HAD ITS AXIS OF HEAVIEST QPF ABOUT 50
MILES FARTHER SOUTHEAST THAN THE GFS. WPC HAD A COORD CALL
WITH AREA OFFICES THIS MORNING...AND THEY WERE HESITANT TO GO ALL
IN WITH ANY PARTICULAR MODEL SOLN AT THIS TIME...AND PREFERRED TO
SEE IF MODELS WOULD COME INTO BETTER AGREEMENT ON PCPN PLACEMENT
AND THE LOCATION OF STRONGEST FRONTOGENETIC FORCING WITH THE NEXT
MODEL RUN. SO...THERE WAS NOT MUCH CHANGE IN THE QPF/SNOWFALL
FCSTS FROM WPC...AND WE FOLLOWED SUIT WITH NO CHANGES TO THE
CURRENT COUNTY CONFIGURATION OF THE WATCH IN GRB CWA. IT IS
CERTAINLY POSSIBLE THAT THE DAY SHIFT MAY NEED TO BUMP THE
HEADLINES A LITTLE FARTHER NORTH.

SNOW WILL INCREASE FROM SOUTH TO NORTH ON WEDNESDAY AS THE SFC
AND UPPER LOWS EJECT OUT OF THE CENTRAL PLAINS AND STRONG
FRONTOGENETIC FORCING AND ISENT LIFT DEVELOPS ON AN INTENSE
BAROCLINIC ZONE. THE SNOW WILL LIKELY MIX WITH SLEET ACROSS THE
SOUTHERN PART OF THE FCST AREA AT TIMES...AS A WEAK WARM LAYER
ALOFT RESIDES THERE FOR MUCH OF THE DAY. LOW-LEVEL WET BULB TEMPS
SUGGEST LITTLE THREAT OF RAIN...DESPITE SFC TEMPS IN THE MID 30S.
AFTER COORD WITH MQT...DECIDED TO MOVE UP THE START TIME OF THE
WATCH TO 21Z/WEDS IN NE WI...AS SNOW IS EXPECTED TO ARRIVE THERE
IN TIME FOR THE EVENING COMMUTE. NE WINDS WILL START TO CRANK
UP WEDS AFTERNOON...ESPECIALLY IN THE FOX VALLEY/LKSHR AREAS...
WHERE GUSTS MAY APPROACH 40 MPH.

.LONG TERM...WEDNESDAY NIGHT THROUGH MONDAY
ISSUED AT 426 AM CDT TUE MAR 22 2016

WINTRY WEATHER ASSOCIATED WITH A SIGNIFICANT STORM SYSTEM
EXPECTED TO IMPACT MUCH OF THE FORECAST AREA WEDNESDAY NIGHT IS
THE MAIN CONCERN IN THE LONG TERM.

UNCERTAINTY REMAINS WITH REGARD TO THE TRACK OF THE APPROACHING
STORM SYSTEM...CURRENTLY MOVING ONSHORE FROM THE EASTERN
PACIFIC...BUT LATEST MODEL SOLUTIONS SUGGEST IT WILL BE SLIGHTLY
FARTHER TO THE NORTH THAN PREVIOUSLY FORECAST. DUE TO THE
DIFFERENCES AMONG THE MODELS THE PLAN IS TO TAKE A MIDDLE OF ROAD
APPROACH WHICH WOULD RESULT IN SOME OF THE HEAVIEST SNOWFALL
TOTALS IN CENTRAL AND EAST CENTRAL WISCONSIN. HAVE 00Z-12Z
THURSDAY ACCUMULATIONS MAINLY IN THE 6 TO 8 INCH RANGE. IF THE
NORTHWARD TREND CONTINUES...PRECIPITATION TYPE WILL BECOME MORE OF
AN ISSUE ACROSS CENTRAL AND EAST CENTRAL WISCONSIN AND SNOW TOTALS
WOULD BE LOWER THERE. MODELS SHOWED A TIGHT BAROCLINIC ZONE ACROSS
THE SOUTHERN HALF OF WISCONSIN AT 850MB AND ANY NORTHWARD SHIFT
WOULD MAKE PRECIPITATION TYPE AND THE POTENTIAL FOR THUNDER MORE
OF A QUESTION MARK ACROSS THE SOUTHERN PART OF THE FORECAST AREA.

AN APPROACHING UPPER LEVEL SHORT WAVE AND SURFACE COLD FRONT WILL
BRING PRECIPITATION CHANCES BACK TO THE AREA FOR FRIDAY NIGHT
THROUGH SATURDAY NIGHT. LOWS FRIDAY NIGHT AND SATURDAY NIGHT ARE
EXPECTED TO BE IN THE 20S TO LOWER 30S AND HIGHS ON SATURDAY
SHOULD BE MAINLY IN THE 40S...SO PRECIPITATION TYPE IS UNCERTAIN
WITH THIS SYSTEM AS WELL.

TEMPERATURES WILL BE COLDER THAN NORMAL FOR THE LATTER HALF OF THE
WORK WEEK...WITH NEAR OR SLIGHTLY ABOVE NORMAL HIGHS EXPECTED FOR
THE WEEKEND INTO EARLY NEXT WEEK.
&&

.AVIATION...FOR 06Z TAF ISSUANCE
ISSUED AT 1027 PM CDT MON MAR 21 2016

CLD BASES WERE GRADUALLY LOWERING...BUT STILL IN VFR CATEGORY.
SOME LGT SNOW MAY EVENTUALLY DEVELOP OVER THE FAR N/NE OVERNIGHT...
BUT THAT IS ONLY EXPECTED TO AFFECT THE RHI TAF. COLD FRONT WL
GRADUALLY SAG SWD ACRS THE AREA THE NEXT 24 HRS. AS THE FRONT
DRIFTS SOUTH AND NORTHEAST WINDS PICK UP...CEILINGS ARE LIKELY TO
LOWER TO MVFR ACRS THE ENTIRE AREA TUE AFTN.
&&

.MARINE...
ISSUED AT 426 AM CDT TUE MAR 22 2016

HAVE ISSUED A GALE WATCH FROM 18Z WEDS THROUGH 00Z
FRIDAY...FOR NE WINDS GUSTING TO AROUND 40 KTS. SMALL CRAFT
CONDITIONS WILL LIKELY DEVELOP BY THIS EVG...BUT JUST WANTED
TO GET THE WORD OUT ON THE WORST PART OF THE EVENT FOR NOW.
WAVE HEIGHTS WILL LIKELY BUILD TO AROUND 10 FT ON THURSDAY.
&&

.GRB WATCHES/WARNINGS/ADVISORIES...
WINTER STORM WATCH FROM WEDNESDAY AFTERNOON THROUGH THURSDAY
AFTERNOON FOR WIZ021-022-038>040-045-048>050-073-074.

WINTER STORM WATCH FROM WEDNESDAY AFTERNOON THROUGH THURSDAY
AFTERNOON FOR WIZ018>020-030-031-035>037.
&&

SHORT TERM.....KIECKBUSCH
LONG TERM......MG
AVIATION.......SKOWRONSKI
MARINE.........KIECKBUSCH
Hazardous weather outlook, Mar 21, 8:40 PM CDT, 8 hours 13 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GREEN BAY WI
840 PM CDT MON MAR 21 2016

WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-221100-
VILAS-ONEIDA-FOREST-FLORENCE-NORTHERN MARINETTE COUNTY-LINCOLN-
LANGLADE-MENOMINEE-NORTHERN OCONTO COUNTY-DOOR-MARATHON-SHAWANO-
WOOD-PORTAGE-WAUPACA-OUTAGAMIE-BROWN-KEWAUNEE-WAUSHARA-WINNEBAGO-
CALUMET-MANITOWOC-SOUTHERN MARINETTE COUNTY-
SOUTHERN OCONTO COUNTY-
840 PM CDT MON MAR 21 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL AND NORTHEAST
WISCONSIN.

.DAY ONE...TONIGHT

LOCALLY HAZARDOUS TRAVEL CONDITIONS MAY DEVELOP NEAR THE UPPER
PENINSULA BORDER OVERNIGHT AS A BAND OF LIGHT SNOW SHIFTS THROUGH
THAT AREA. UP TO AN INCH OF ACCUMULATION IS POSSIBLE.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH MONDAY

A BAND OF LIGHT SNOW OR MIXED WINTRY PRECIPITATION IS EXPECTED TO
DEVELOP ACROSS PORTIONS OF THE AREA TUESDAY NIGHT INTO WEDNESDAY
MORNING. THE EXACT LOCATION THAT WILL BE AFFECTED BY THE BAND IS
UNCERTAIN. BUT THE BAND COULD RESULT IN A FEW INCHES OF SNOW
ACCUMULATION AND HAZARDOUS TRAVEL CONDITIONS.

A MORE SIGNIFICANT SNOWFALL IS EXPECTED WEDNESDAY INTO THURSDAY
AS A STRONG STORM SYSTEM CROSSES THE REGION. IT APPEARS THE
HEAVIEST SNOWS WITH THIS SYSTEM WILL FALL IN CENTRAL AND EAST-
CENTRAL WISCONSIN...WITH LOWER TOTALS ACROSS THE FAR NORTH. STRONG
GUSTY NORTHEAST WINDS WILL DEVELOP LATE TUESDAY NIGHT AND CONTINUE
INTO THURSDAY...ESPECIALLY ACROSS EASTERN WISCONSIN. THE WINDS
COMBINED WITH THE FALLING SNOW COULD LEAST TO NEAR BLIZZARD
CONDITIONS IN EAST-CENTRAL WISCONSIN.

ANYONE WITH TRAVEL PLANS DURING THE WEEK SHOULD CLOSELY MONITOR
LATER FORECASTS FOR UPDATED INFORMATION.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TONIGHT.

LMZ521-522-541>543-221100-
THE BAY OF GREEN BAY SOUTH OF A LINE FROM CEDAR RIVER MI TO ROCK
ISLAND PASSAGE-LAKE MICHIGAN FROM WASHINGTON ISLAND TO SHEBOYGAN-
840 PM CDT MON MAR 21 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST LAKE
MICHIGAN AND THE WATERS OF GREEN BAY.

.DAY ONE...TONIGHT

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH MONDAY

GALE FORCE GUSTS FROM THE NORTHEAST WILL BE POSSIBLE WEDNESDAY
NIGHT INTO THURSDAY NIGHT.

SKOWRONSKI

In the hours before

Special weather statement, Mar 22, 4:38 AM CDT, 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GREEN BAY WI
438 AM CDT TUE MAR 22 2016

WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-221800-
VILAS-ONEIDA-FOREST-FLORENCE-NORTHERN MARINETTE COUNTY-LINCOLN-
LANGLADE-MENOMINEE-NORTHERN OCONTO COUNTY-DOOR-MARATHON-SHAWANO-
WOOD-PORTAGE-WAUPACA-OUTAGAMIE-BROWN-KEWAUNEE-WAUSHARA-WINNEBAGO-
CALUMET-MANITOWOC-SOUTHERN MARINETTE COUNTY-
SOUTHERN OCONTO COUNTY-
438 AM CDT TUE MAR 22 2016

...SNOW LIKELY TO CREATE TRAVEL DIFFICULTIES THIS WEEK...

A SIGNIFICANT LATE-WINTER STORM WILL BRING SNOW TO MOST OF THE
AREA DURING THE MIDDLE OF THE WORK WEEK. THERE IS STILL
UNCERTAINTY CONCERNING HOW MUCH SNOW WILL FALL AND WHERE THE
HEAVIEST SNOWS WILL OCCUR. AS OF EARLY TUESDAY MORNING...IT
APPEARS FAR NORTHERN WISCONSIN WILL MISS THE BRUNT OF THE
STORM. CENTRAL...EAST-CENTRAL AND NORTHEAST WISCONSIN ARE THE
AREAS MOST LIKELY TO RECEIVE HEAVY SNOW. STRONG NORTHEAST WINDS
LATE WEDNESDAY AND WEDNESDAY NIGHT COULD LEAD TO NEAR BLIZZARD
CONDITIONS IN THE FOX VALLEY AND LAKESHORE AREAS. CURRENT
ESTIMATES ARE THAT THE STORM WILL PRODUCE 6 TO 12 INCHES OF SNOW
IN AREAS SOUTH OF A LINE FROM TOMAHAWK...TO WAUSAUKEE...TO THE
NORTHERN TIP OF THE DOOR PENINSULA.

A BAND OF SNOW OR MIXED PRECIPITATION IS LIKELY TO RACE EASTWARD
AHEAD OF THE MAIN STORM...REACHING THE AREA LATE TONIGHT OR
WEDNESDAY MORNING. THIS BAND OF SNOW MAY BE QUITE NARROW...AND
EXACTLY WHERE IT DEVELOPS IS UNCERTAIN. BUT IF IT OCCURS WHERE
TEMPERATURES ARE COLD ENOUGH FOR SNOW...IT COULD RESULT IN SOME
AREAS RECEIVING A FEW INCHES OF ACCUMULATION BEFORE THE MAIN
STORM EVEN ARRIVES IN THE AREA.

REGARDLESS OF WHEN THE SNOW BEGINS...IT SHOULD DIMINISH DURING THE
DAY ON THURSDAY AS THE MAIN STORM STARTS TO SHIFT OFF TO THE
EAST. BUT NORTH WINDS BEHIND THE STORM WILL PULL COLD AIR INTO THE
AREA FROM CANADA...RESULTING IN BELOW NORMAL TEMPERATURES FOR THE
END OF THE WEEK.

TRAVEL COULD BECOME VERY DIFFICULT AT TIMES...ESPECIALLY OVER
CENTRAL AND EAST-CENTRAL WISCONSIN. ANYONE WITH TRAVEL PLANS FOR
THE MIDDLE OF THE WEEK SHOULD CLOSELY MONITOR LATER FORECASTS.

KIECKBUSCH

The office that day

Everything else NWS Green Bay, WI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 22, 3:22 PM CDTWinter Storm WarningGRBBrown, Calumet, Door, Kewaunee, Langlade, Lincoln and 12 more49 hr
Mar 22, 3:58 PM CDTRiver Flood AdvisoryGRBWinnebago45 hr
Mar 22, 4:10 PM CDTSmall Craft AdvisoryGRB27 hr

Nearby

Gale Watches in Wisconsin, 2016Every gale watch in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.